Arkansas, 2015

Flood in Arkansas, April 26 to 30, 2015

April 26 to 30, 2015 · NWS LZK · 1 event in 1 county or zone

Heavy rainfall caused the Ouachita River at Camden to rise above flood stage during the morning hours of the 26th. This river remained above flood stage into May.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall caused the Ouachita River at Camden to rise above flood stage during the morning hours of the 26th. This river remained above flood stage into May.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 26, 5:30 AM CST, 0 minutes earlier.

Area forecast discussion, Apr 26, 5:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 AM CDT SUN APR 26 2015

.AVIATION...

MVFR FLIGHT CONDITIONS WILL GRADUALLY SPREAD OVER ALL OF NORTHERN
AND PARTS OF CENTRAL AR. VFR CONDITIONS ARE EXPECTED OVER SOUTHERN
AR. ALSO A COLD FRONT WILL SLOWLY MOVE SOUTHWARD THROUGH AR TODAY
AND SWITCH WINDS FROM THE S TO THE NW TO N THEN EVENTUALLY N TO NE.
WIND SPEEDS WILL BE FROM 5 TO 15 MPH. LATE IN THE AFTERNOON TO EARLY
EVENING...THE MVFR CEILINGS ARE EXPECTED TO THIN AND RAISE TO VFR
CONDITIONS. LATE EVENING...ISOLATED SHOWERS MAY BE SEEN OVER SW AR.
(59)

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT SUN APR 26 2015/

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

LARGE AREA OF STRATUS MOVING INTO NORTHERN ARKANSAS...BEHIND A COLD
FRONT MOVING INTO SOUTHERN ARKANSAS THIS MORNING. THE CLOUD COVER
WILL GRADUALLY LIFT TODAY...BUT WILL REMAIN ACROSS NORTHERN ARKANSAS
FOR MUCH OF THE MORNING. CLOUDS ARE ALSO MOVING NORTH FROM THE GULF
COAST...BUT WILL NOT BLOCK MUCH OF THE SUNSHINE ACROSS THE SOUTH
TODAY.

LARGE UPPER TROUGH OVER THE DESERT SOUTHWEST WILL BECOME CLOSED OFF
LATER TODAY...AND SLOWLY MOVE EAST THROUGH MID WEEK. AS THE UPPER
JET MOVES INTO THE SOUTHERN PLAINS...THERE WILL BE ENOUGH LIFT TO
PRODUCE SHOWERS/ISOLATED THUNDERSTORMS NORTH OF THE COLD FRONT THAT
WILL SLOW DOWN/STALL OVER SOUTHERN ARKANSAS LATER TODAY. SOME SHORT
TERM GUIDANCE IS INDICATING A MORE EASTWARD TREND OF CONVECTION THIS
AFTERNOON...AND ADDED ISOLATED SHOWERS/THUNDERSTORMS TO THE FAR
SOUTH THIS AFTERNOON.

RAIN CHANCES WILL INCREASE TONIGHT ACROSS THE WESTERN HALF OF THE
STATE AS STORMS THAT DEVELOP IN TEXAS/OKLAHOMA MOVE EAST. THE
SOUTHWEST HALF OF THE AREA IS IN A SLIGHT RISK OF SEVERE
STORMS...WITH LARGE HAIL THE PRIMARY CONCERN.

AS THE UPPER LOW SLOWLY MOVES EAST...RAIN CHANCES WILL
CONTINUE...BUT THUNDERSTORM POTENTIAL WILL BECOME MORE ISOLATED.
RAIN AMOUNTS THROUGH MID WEEK WILL GENERALLY BE LESS THAN 1.5 INCHES
FOR AREAS SOUTH OF THE ARKANSAS RIVER...WITH AMOUNTS MUCH LESS
ACROSS NORTHERN AND NORTHEAST ARKANSAS.

DRY CONDITIONS WILL RETURN AREA WIDE WEDNESDAY...AND WILL CONTINUE
INTO THE LONG TERM.
&&

.LONG TERM...THURSDAY THROUGH SATURDAY

OVERALL THE EXTENDED FORECAST WILL BE DRY WITH TEMPERATURES NEAR
NORMAL VALUES. ON THURSDAY THE UPPER LOW PRESSURE TROUGH IS MOVING
OUT OF THE  REGION...AS SURFACE AND UPPER HIGH PRESSURE GRADUALLY
BUILD IN THROUGH FRIDAY. ON SATURDAY...THE SURFACE HIGH PRESSURE
MOVES MORE SE OF AR BUT REMAINS THE MAIN INFLUENCE OVER THE REGION.
THIS PATTERN WILL BRING PARTLY TO MOSTLY SUNNY SKIES DURING THE
DAY... WHILE PARTLY CLOUDY TO MOSTLY CLEAR SKIES OVERNIGHT.
TEMPERATURES WILL BE START A BIT COOLER THAN NORMAL...THEN WARM TO
AT OR A BIT ABOVE NORMAL VALUES IN THE WEEKEND.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, Apr 26, 4:00 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN APR 26 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER SOUTHWEST ARKANSAS. THE CONVECTION WILL BE ASSOCIATED WITH A
COLD FRONT AND UPPER LEVEL SHORT WAVE ENERGY MOVING INTO THE AREA
FROM NORTHEAST TEXAS. TONIGHT ADDITIONAL CONVECTION WILL MOVE INTO
WESTERN ARKANSAS AGAIN ASSOCIATED WITH THE FRONTAL BOUNDARY OVER
SOUTHERN ARKANSAS AND ADDITIONAL UPPER ENERGY FROM A STRONG UPPER
LOW PRESSURE SYSTEM OVER WEST TEXAS. THIS SET UP WILL DEVELOP AN
ISOLATED STRONG TO SEVERE STORM THREAT OVER WESTERN TO SOUTHWEST
ARKANSAS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY STORM
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION ON MONDAY AS THE
UPPER LOW PRESSURE SYSTEM MOVES FROM TEXAS...THROUGH ARKANSAS ON
TUESDAY...AND PUSHING EAST OF THE REGION BY WEDNESDAY MORNING.
ISOLATED STRONG TO SEVERE STORMS WILL BE SEEN AT TIMES...
ESPECIALLY OVER WESTERN TO SOUTHWEST ARKANSAS ON MONDAY...THEN
TRANSITIONING TO MAINLY FAR SOUTHERN ARKANSAS ON TUESDAY. THE MAIN
SEVERE STORM THREATS WILL REMAIN DAMAGING WINDS AND LARGE HAIL.
ALSO HEAVY RAIN WILL BE SEEN WITH THE STRONGER STORMS...ESPECIALLY
OVER SOUTHWEST AND FAR SOUTHERN ARKANSAS. LOCALIZED FLOODING WILL
BE POSSIBLE.

DRY WEATHER WILL THEN RETURN TO ARKANSAS ON WEDNESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE ISOLATED
NATURE OF ANY SEVERE STORM THREAT. STORM REPORTS ARE ALWAYS
REQUESTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Ouachita

When
April 26, 5:30 AM CST to April 30, 11:59 PM CST
Where
Ouachita County, Camden to 1.63 mi WSW of Kent
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.580, -92.830

Heavy rainfall caused the Ouachita River at Camden to rise above flood stage during the morning hours of the 26th. This river remained above flood stage into May.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587939.